Family: Man who set self on fire in DC was “mentally ill”

DC Man on Fire

Family: Man who set self on fire in DC was “mentally ill”

John Constantino’s burns after setting himself on fire in Washington DC were so severe that authorities needed to use DNA and dental records to identify him. He had carried a can of gasoline with him, poured it over himself, then lit himself on fire. Passing joggers took off their shirts to help put out the flames but he suffered burns over 80% of his body. Police had said Constantino was conscious and breathing at the scene, but he died later that night at a Washington hospital.

Of course the reason I have the words “mentally ill” in parenthesis is because most of these people are not really mentally ill, but having toxic reactions to medications. Remember the Yale study from 2001 Prevda and Bowers looking at the high rate of Bipolar or mania produced via antidepressants. They found that 200,000 patients were documented to have gone manic on SSRI antidepressants. They went on to point out that most doctors do not recognize the mania is caused by the medications stating that the real rate of antidepressant-induced mania would be far higher than that 200,000 figure. And those are only the ones who make it into a hospital. How many more like the thousands of cases documented in our database of cases at www.ssristories.drugawareness.org never made it into a hospital to be treated for their antidepressant-induced mania as this man did not before it was too late for him?

And according to the FDA another way antidepressants can produce a manic psychosis is through any abrupt change in dose of an antidepressant or abrupt withdrawal from an antidepressant. They warn the abrupt change can produce suicide, hostility or psychosis which is generally a manic psychosis.

One type of mania that can be produced is pyromania where you have the compulsion to start fires. Combine that with the antidepressant-induced suicidal ideation and this type of tragedy is what you have as an end result. What a horrific thing for this family to suffer! Not one of these tragedies is worth what they or any other family has had to suffer in order for those who continue to demand these drugs to help them feel better. Not when there are safe alternatives for them to use to feel better. The risk to benefit is just NOT there!

WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

The FDA also now warns that any abrupt change in dose of an antidepressant can produce suicide, hostility or psychosis. And these reactions can either come on very rapidly or even be delayed for months depending upon the adverse effects upon sleep patterns when the withdrawal is rapid! You can find the CD on safe and effective withdrawal helps here: http://store.drugawareness.org/

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
www.drugawareness.org & http://ssristories.drugawareness.org
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

Original news article: http://news.msn.com/us/family-man-who-set-self-on-fire-was-mentally-ill?stay=1

614 total views, 1 views today

Posted in Recent Cases Blog, Suicides / Suicide Attempts and tagged , , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)